ZocdocAnswersI have h pylori and the treatment I have sought for it has made things worse! please make a suggestion!

Question

I have h pylori and the treatment I have sought for it has made things worse! please make a suggestion!

I was tested for h pylori 4 or 5 months ago, because i have been experience constipation.I went to my gp and i was on two rounds of antibiotics which did nothing, the second round made my skin react in a bad way. I went to see a naturopath and they put me on hci bentanine and pepsin , dietary changes and other supplements and now i have rosacea which i didnt before. It is just horrible and I dont know who to turn to now because i have been let down.

Answer

I am sorry to hear about your symptoms. It sounds you have had quite a frustrating ordeal with these issues. I recommend you schedule an appointment with a gastroenterologist. You will require a thorough medical history, physical exam, and additional testing to precisely determine the cause of your symptoms. H. pylori is a bacteria that often inhabits the gastrointestinal tract and is associated with ulcer formation. In fact, the vast majority of duodenal ulcers are felt to be caused by H. pylori. If someone tests positive for H. pylori, they typically take several medications for a prolonged course to eradicate it. There are simply tests you can complete afterward to ensure it has been eradicated, and a repeat course of therapy is not typically necessary. It sounds like your main symptom is constipation, however, which is not typically caused by H. pylori. Therefore, I recommend you see a gastroenterologist. Constipation can be caused by many factors, including dietary changes, psychosocial issues, and medication side effects. Some people with irritable bowel syndrome experience bouts of constipation. Very rarely, an obstruction of your intestines could cause constipation. I encourage you to raise these possibilities with a gastroenterologist, who can help recommend any additional testing needed.

This answer is for general informational purposes only and is not a substitute for professional medical advice.

If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.